Does the Dr indicate that you are a doctor?? If you are, then welcome to the board. Doctors could learn alot from patients (unfortunately).
After experimenting with several beta blockers, I can say that all beta blockers slow your system down a little, and take the edge off. this is part of what they are meant to do. Some more than others. I believe some of the side effects you are experiencing with TOPROL is due to the generic formulation you were switched to called METOPROLOL XL. You were fine almost 5 years on TOPROL XL (brand) and now your getting PVC's with the new generic. I have never tried the generic, but the horror stories I've been reading all over the web and the ConsumerLab and PeoplesPharmacy articles are enough to convince me that something is wrong with the generics for this pill. Surprisingly, the TOPROL brand is not much more money than the generic. I think you should definitely ask for the TOPROL brand name. As far as BYSTOLIC is concerned, as I mentioned in other posts it provides excellent heart rate control and almost completely eliminates PAC'S, PVC's etc.
BYSTOLIC was excellent in regard to certain gastric issues (stomach pain, constipation etc.) I'm convinced it helped target my bowel inflammation and cured some negative stomach side effects I had while taking BENICAR and DIOVAN in the past. My blood pressure control was pretty good on 5 mg a day (approx. 135/85). The problems I had with BYSTOLIC in the beginning were very sharp needle like pains in my knees, especially when quickly standing. At times I felt crippled when using the stairs at work. (which I always do) The knee pain later improved, but I then began to experience extreme fatigue while at work. If I closed my eyes I would drift off almost to a deep sleep. This was fine at night, but in the day, I have a job and need to work. I also experienced pins and needles alot when laying on my side. My metabolic profile had also changed for the worse (after approx 4 months) my total cholesterol increased approx 40 points, my HDL dropped by about 5 points and my glucose went from about < 105 to >= 126. (I am not diabetic) My doctor was surprised at these numbers (so was I) My weight had also increased by approx 8 - 10 lbs) so possibly the weight gain affected my numbers. The problem is, certain beta blockers increase weight more than others. This pill is not "supposed" to have these effects. Another problem was in the sex department, BYSTOLIC definitely prevented morning erections, (that is clear, especially when I could almost set my clock to this natural occurrence) and this will surely relflect sexual function when the moment is right. TOPROL definitely has never caused this problem for me, BISOPROLOL has a kind of VIAGRA effect. (BISOPROLOL studies indicate that testosterone levels increase or are not affected, and firmness of erections greatly improve, especially for men on other HBP meds. whose sex lives and libido were almost shut down) BISOPROLOL caused a great improvement. I tend to believe this. NEBIVOLOL/BYSTOLIC was suppose to also improve or not effect sexual function because of the NITRIC OXIDE theory. After more than four months, my sexual parameters did not seem in the least improved. BYSTOLIC appears to be a little less than neutral compared to othe beta blockers (Kind of like luke warm).It's possible that maybe giving the pill more time, these effects may have improved. If I was single this wouldn't matter as much. I am married and my wife would like some passion once in awhile. The only other pills which did not appear to effect sexual function was DIOVAN. All the others COZAAR, ALTACE, BENICAR and Ace inhibitors have a negative effect, especially on libido. (For me anyway - but keep in mind, Everyone reacts differently to meds.) This brings us to another thing you mentioned, the Ace Inhibitor LISINOPRIL. According to many, this pill is slightly better than RAMIPRIL (and thats not saying much). When I took the Ace Inhibitor ALTACE/RAMIPRIL I had numerous PVC's, dry mouth, cough etc. Unfortunately, my doctor dropped the TOPROL and switched me from ALTACE to DIOVAN. Which was a little better, but I still had PVC's. The PVC's improved after while. Of Note: According to WEBMD and other books published, only ISRADIPINE (a calcium blocker), DIOVAN and a couple of beta blockers (BETAXOLOL) do not promote sexual dysfunction. Every other approved medication has been known to effect sexual parameters and qualty of life. This is why 65% of men drop their blood pressure meds.
In conclusion, keep in mind that also LISINOPRIL is also sold in generic form, so now you are taking 2 generic medications. If all else is well with BYSTOLIC, it is definitely a better a choice than generic TOPROL and LISINOPRIL. TOPROL- XL is another story, You were OK for 5 years on TOPROL. In regard to depression, this can also be caused by LISINOPRIL and all the other Ace Inhibitors. I suffered depression while I was taking BENICAR. The HCTZ supposed to work best with all beta blockers. The Ace Inhibitors (LISINOPRIL) are not combined with beta blockers too often. My doctor took me off PERINDOPRIL/ALTACE another Ace Inhibitor when he prescribed 5 mg of BYSTOLIC. He said that 5 mg is the approved starting dose. You can always work upward with medication. I believe this is a good strategy. BYSTOLIC appears to provide many of the benefits of Ace INHIBITORS including the Angiotensin effects and Vasodilation. This can be called the All in One pill.
P.S. drDaddy, I hope this information helped
wait a minute, I'm confused. I thought you are on Bystolic and lilked it? Did I miss something here?